Cases reported "Priapism"

Filter by keywords:



Retrieving documents. Please wait...

11/302. priapism as a complication of heparin therapy.

    One case of priapism occurred during heparin therapy for a previous surgical operation to the knee is reported. The association between heparin and priapism is often recognized; abnormal platelet aggregation could play a role in the pathogenesis of this side effect. A part from the kind of surgical treatment performed, priapism as a complication of heparin therapy might be functionally more severe than priapism due to other etiologies. Our observation would confirm this statement. ( info)

12/302. Idiopathic priapism.

    Idiopathic priapism is rarely seen in children. Two children with idiopathic priapism are presented, followed by a detailed discussion of priapism. Particular attention is paid to idiopathic priapism. Additionally, an algorithm for diagnosing and managing children presenting with priapism is presented. ( info)

13/302. Post-traumatic high flow priapism: a case report.

    A case of post-traumatic high flow priapism in a 32-year-old man is reported. The diagnosis was based on cavernous blood gas analysis and left internal pudendal arteriography. He was treated by unilateral super-selective embolization of the fistula with coils and gelatin sponge. At 1 month after embolization, erectile function had recovered, as demonstrated by measurement of nocturnal penile tumescence. ( info)

14/302. priapism after androstenedione intake for athletic performance enhancement.

    priapism is a relatively rare condition characterized by persistent painful erection of the corpora cavernosum that occurs unrelated to sexual stimulation or desire. It has been associated with cocaine exposure, sickle cell anemia, anticoagulant therapy, neoplastic syndromes, diabetes, and the use of psychotropic medications. androstenedione is a testosterone precursor used by athletes to enhance performance; the lay press has recently touted this substance as an over-the-counter sexual stimulant. We describe an otherwise healthy man with 2 episodes of priapism after the use of androstenedione. The patient did not have any factors known to precipitate priapism. ( info)

15/302. Post-traumatic arterial priapism in the child: a study of four cases.

    The authors report four cases of arterial priapism in the child, a rare condition since only 13 cases are described in the literature. High-flow priapism follows perineal or penile injury with damage to a cavernosal artery and formation of an arteriosinusoidal fistula. The onset may be immediate but more often occurs after a few days. Arterial priapism is painless, as the corpora cavernosa are less tumescent in the anterior third of the penis. The clinical appearance and circumstances of onset suggest the diagnosis. Doppler ultrasound is the complementary investigation of choice, confirming and localising the fistula. Various methods of treatment have been proposed. injections of alphastimulant seem ineffective in most cases and are not without danger. Surgery, which is potentially damaging, has been used only in the adult. Most authors propose embolising with resorbable material the artery which feeds the fistula. However, priapism may resolve spontaneously in less than three weeks, as occurred in our cases, without recurrence or subsequent erectile dysfunction. We thus consider the condition may initially be managed by observation alone, with recourse to embolisation if priapism does not resolve after a period of time which however remains to be defined. ( info)

16/302. Use of Doppler ultrasound and 3-dimensional contrast-enhanced MR angiography in the diagnosis and follow-up of post-traumatic high-flow priapism in a child.

    We report a 7-year-old boy with post-traumatic arterial priapism. Doppler US could not reliably identify or exclude a fistula. MR angiography did not demonstrate an arteriovenous fistula and the child was treated conservatively. The ideal imaging modality should demonstrate the presence or absence of a clinically significant causative lesion which, in high-flow arterial priapism, may need intervention. Three-dimensional, contrast-enhanced MR angiography appears to fulfil these requirements. On the basis of the non-invasive imaging findings, invasive intervention was avoided in this case with a successful outcome. ( info)

17/302. Sildenafil citrate-associated priapism.

    We report the first case of priapism associated with the use of sildenafil citrate. The patient was a 28-year-old man with mild erectile dysfunction after penile trauma who self-treated with a 100-mg dose of sildenafil citrate, resulting in low-flow priapism. After aspiration and intracorporal injection of alpha-agonists, the priapism resolved. The patient's erectile function returned to his prepriapism baseline. ( info)

18/302. Superselective microcoil embolization of a traumatic pseudoaneurysm of the cavernosal artery.

    According to the literature, straddle injuries of the perineum may result in arteriosinusoidal fistula and secondary high-flow priapism. We report a case of a 23-year-old man who developed a traumatic pseudoaneurysm of the cavernosal artery, secondary to straddle injury, and presented with painless priapism. It was treated successfully with superselective microcoil embolization and the priapism resolved. ( info)

19/302. Unusual complications of warfarin therapy: skin necrosis and priapism.

    skin necrosis and priapism are unusual complications of warfarin therapy. We report a teenager with warfarin-associated skin necrosis and priapism who was subsequently found to be a compound heterozygote for protein c deficiency and a heterozygote for the factor v Leiden mutation. ( info)

20/302. Traumatic priapism: an unusual cycling injury.

    A case is reported of a 35 year old man who sustained an injury to the perineum in a cycling accident which resulted in a traumatic priapism. After confirmation of the diagnosis by Doppler sonography and angiography, therapeutic selective arterial embolisation was followed by successful detumescence of the penis and subsequent return of normal erectile function. It is suggested that percutaneous embolisation of the lacerated cavernosal artery is a safe and effective minimally invasive treatment for this uncommon condition. ( info)
<- Previous || Next ->


Leave a message about 'priapism'


We do not evaluate or guarantee the accuracy of any content in this site. Click here for the full disclaimer.